Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 114, NWS Indianapolis, IN

June 14, 2005Jackson County, Jennings County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 14, 2005, 11:00 AM EST for Jackson County, Jennings County, Indiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2005, 11:00 AM EST (16:00 UTC)
Expired
Jun 14, 2005, 11:45 AM EST
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Jackson County, IN, Jennings County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 11:15 AM ESTTSTM WND DMGBrownstown, INSEVERAL TREES DOWNED AROUND TOWN.
Jun 14, 11:40 AM ESTTSTM WND DMG5 Sw North Vernon, INTREE AND HOUSE DAMAGE AT 6055W AND CR500S.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 10:10 AM ESTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 141600
SVRIND
INC071-079-141645-
/O.NEW.KIND.SV.W.0114.050614T1600Z-050614T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1100 AM EST TUE JUN 14 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA
  THIS INCLUDES THE CITY OF SEYMOUR
  WESTERN JENNINGS COUNTY IN SOUTHEAST INDIANA

* UNTIL 1145 AM EST

* AT 1058 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROWNSTOWN...OR ABOUT 10 MILES SOUTHWEST OF SEYMOUR...AND MOVING
  EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SEYMOUR AROUND 1110 AM EST
  NORTH VERNON AROUND 1130 AM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3894 8617 3875 8608 3889 8560 3909 8566

$$

NIELD
4 follow-up statements
000 
WWUS53 KIND 141612
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1112 AM EST TUE JUN 14 2005

INC071-079-141645-
/O.CON.KIND.SV.W.0114.000000T0000Z-050614T1645Z/
JACKSON-JENNINGS-
1112 AM EST TUE JUN 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM EST FOR
EASTERN JACKSON AND WESTERN JENNINGS COUNTIES...

AT 1108 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
MILES EAST OF BROWNSTOWN...OR ABOUT 8 MILES SOUTHWEST OF SEYMOUR...
MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH VERNON AROUND 1140 AM EST

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
TUESDAY EVENING FOR SOUTHEASTERN INDIANA.

LAT...LON 3893 8615 3875 8608 3889 8560 3909 8566

$$

NIELD
000 
WWUS53 KIND 141624
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1124 AM EST TUE JUN 14 2005

INC071-079-141645-
/O.CON.KIND.SV.W.0114.000000T0000Z-050614T1645Z/
JACKSON-JENNINGS-
1124 AM EST TUE JUN 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM EST FOR
EASTERN JACKSON AND WESTERN JENNINGS COUNTIES...

AT 1122 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SEYMOUR...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH VERNON AROUND 1140 AM EST

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
TUESDAY EVENING FOR SOUTHEASTERN INDIANA.

LAT...LON 3893 8615 3875 8608 3889 8560 3909 8566

$$

NIELD
000 
WWUS53 KIND 141634
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1134 AM EST TUE JUN 14 2005

INC071-141644-
/O.CAN.KIND.SV.W.0114.000000T0000Z-050614T1645Z/
JACKSON-
1134 AM EST TUE JUN 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
TUESDAY EVENING FOR SOUTHEASTERN INDIANA.

LAT...LON 3903 8580 3882 8580 3889 8560 3909 8566

$$

INC079-141645-
/O.CON.KIND.SV.W.0114.000000T0000Z-050614T1645Z/
JENNINGS-
1134 AM EST TUE JUN 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM EST FOR
WESTERN JENNINGS COUNTY...

AT 1131 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
NORTH VERNON...OR ABOUT 11 MILES EAST OF SEYMOUR...MOVING EAST AT 30
MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
TUESDAY EVENING FOR SOUTHEASTERN INDIANA.

LAT...LON 3903 8580 3882 8580 3889 8560 3909 8566

$$

NIELD
000 
WWUS53 KIND 141645
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1145 AM EST TUE JUN 14 2005

INC079-141655-
/O.EXP.KIND.SV.W.0114.000000T0000Z-050614T1645Z/
JENNINGS-
1145 AM EST TUE JUN 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JENNINGS COUNTY
EXPIRES AT 1145 AM EST...

A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN JENNINGS COUNTY 
UNTIL 1215 PM EST.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
TUESDAY EVENING FOR SOUTHEASTERN INDIANA.

LAT...LON 3903 8580 3882 8580 3889 8560 3909 8566

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:45 AM EST, 7 hours 15 minutes earlier.

Area forecast discussion, Jun 14, 3:45 AM EST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 AM EST TUE JUN 14 2005

.DISCUSSION...UPPR LO CURRENTLY OVR THE NRN MIDWEST IS XPCTD TO MOV
EWD ACRS THE GRTLKS AND INTO CANADA BY WED EVEN...PLACING THE RGN
UNDER NWLY FLOW BY THEN. MODELS IN PRETTY GOOD AGREEMENT WITH THE
MAIN DETAILS. FCST FOCUS CENTERS ON POPS ASSOCIATED WITH UPPR SYS.

IN THE NR TERM...TSTM COMPLEX OVR THE WRN PARTS OF THE STATE SHOWING
SIGNS OF DIMINISHING AS IT MOVS AWAY FM THE LLJ. OUTFLOW BOUNDARY FM
LAST NIGHTS ACTVTY LOOKS TO BE LOCATED OVR FAR SRN IND CURVING BACK
INTO SRN IL...WHILE CDFNT APPEARS TO BE ENTERING FAR WRN IL.
MOVEMENT OF COMPLEX SUGGESTS WHATS LEFT OF IT SHOULD BE IN THE FAR
ERN ZONES BY 12Z. WITH AXIS OF LLJ STILL LOCATED OVR IL...THERE MAY
STILL BE SOME DVLPMT UPSTREAM LTR THIS MORN. CDFNT/UPPR TROF WL PASS
THUR THE AREA AROUND MIDDAY. WL KEEP CHC POPS GOING ALL AREAS TODAY
WITH THE HIGHEST POPS IN THE ERN ZONES.

IN THE LTR PDS...ANOTHER SHORT WV TROF LOOKS TO ROTATE AROUND UPPR
LOW ACRS THE NRN ZONES IN THE WED/WED NIGHT TIME FRAME...SO WL PUT
IN SOME CHC POPS FOR SHWRS IN THOSE AREAS. WL KEEP THE REMAINDER OF
THE FCST AREA DRY.

BASED ON LO LVL THICKNESSES AND UPSTREAM TEMPS YESTERDAY...THE NGM
MOS MAY BE A LTL ON THE WARM SIDE FOR THE HIGHS ON WED. WL CUT A FEW
DEGS OFF OF THE GUIDANCE IN THAT PD...OTRW GUIDANCE ACCEPTED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JAS
Hazardous weather outlook, Jun 14, 5:11 AM EST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
511 AM EST TUE JUN 14 2005

INZ021-028>031-035>049-051>057-060>065-067>072-151100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
511 AM EST TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS CENTRAL INDIANA
TODAY. PRESENT INDICATIONS ARE THAT A FEW OF THESE STORMS MAY BECOME
SEVERE...PARTICULARLY EAST OF A LAFAYETTE TO VINCENNES LINE. THE MAIN
THREAT FOR SEVERE WEATHER AT THIS POINT APPEARS TO BE FROM THE LATE
MORNING HOURS THROUGH THE LATE AFTERNOON HOURS...WITH DAMAGING WINDS
AND LARGE HAIL THE MAIN CONCERN.

LOWLAND FLOODING IS POSSIBLE THROUGH TONIGHT ALONG PORTIONS OF THE
EEL...MUSCATATUCK...WHITE...AND THE EAST FORK OF THE WHITE
RIVERS...MAINLY OVER SOUTH CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOWLAND FLOODING IS POSSIBLE INTO FRIDAY ALONG PORTIONS OF THE
EEL...MUSCATATUCK...WHITE...AND THE EAST FORK OF THE WHITE
RIVERS...MAINLY OVER SOUTH CENTRAL INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

JAS

In the hours before

Local storm report, Jun 14, 8:56 AM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
856 AM EST TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TORNADO          7 SW NORTH VERNON       38.94N 85.72W
06/12/2005                   JENNINGS           IN   NWS STORM SURVEY

            F1 TORNADO KNOCKED DOWN SEVERAL GRAIN SILOS AND BLEW
            PARTS OF ROOFS OFF SEVERAL OUTBUILDINGS.

0745 PM     TORNADO          4 S INDIANAPOLIS        39.72N 86.15W
06/12/2005                   MARION             IN   NWS STORM SURVEY

            F0 TORNADO BRIEFLY TOUCHED DOWN SNAPPING TOPS OUT OF
            ABOUT 20 TREES.

&&

DTUCEK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:19 PM ESTSevere Thunderstorm WarningINDClay, Fountain, Parke, Vermillion, Vigo, Warren41 min
Jun 13, 9:00 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Tippecanoe45 min
Jun 14, 2:14 AM ESTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Warren33 min
Jun 14, 2:40 AM ESTSevere Thunderstorm WarningINDTippecanoe35 min
Jun 14, 11:37 AM ESTSevere Thunderstorm WarningINDJennings29 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.